How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8770
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now
A new question is answered every 9 seconds

I gave my 9 year old grandson 80 mg aspirin for headache

Customer Question

I gave my 9 year old grandson 80 mg aspirin for headache before I realized the age limit for "baby" aspirin. What should I do?
JA: Is the headache episodic or daily? And what about nausea?
Customer: episodic had a mild stomach ache before giving it to hijm
JA: Anything else in your medical history you think the doctor should know?
Customer: no
Submitted: 10 months ago.
Category: Medical
Expert:  Dr. SH replied 10 months ago.

Hi there.
Thank you for your question.
I am Dr. SH and will be helping you out with your concerns today.

Expert:  Dr. SH replied 10 months ago.

I would not worry too much.

The main reason why aspirin is not supposed to be given in children of his age is because very rarely it can cause a side effect called Reye's Syndrome.

This is a rare side effect which causes swelling of the liver and brain.

I would not worry too much at all since this is very rare and VERY UNLIKELY that he would have it from taking only one dose.

Let me know if you have more questions.
Please do submit a rating when you are done.
Kindest regards

Customer: replied 10 months ago.
What action should I take?
Expert:  Dr. SH replied 10 months ago.

Just keep him well hydrated.

He should be fine.

Expert:  Dr. SH replied 10 months ago.

Are you still there?

Let me know if you have more questions.

Do rate me when you are done asking.

Kindest regards

Related Medical Questions